Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 11, NWS Riverton, WY

March 19, 2011Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Mar 19, 2011, 2:14 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 19, 2011, 2:14 PM MDT (20:14 UTC)
Expired
Mar 19, 2011, 6:52 PM MDT
In force
5 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 2:29 PM MDTNON-TSTM WND GST 626 W Casper, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS75 KRIW 192014
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
214 PM MDT SAT MAR 19 2011

...HIGH WINDS WILL BLOW INTO THIS EVENING IN CENTRAL WYOMING...

.HIGH WINDS WILL BLOW THROUGH NATRONA COUNTY AND THE GREEN AND
RATTLESNAKE MOUNTAINS INTO THIS EVENING AHEAD OF A PACIFIC COLD
FRONT.

WYZ020-200300-
/O.NEW.KRIW.HW.W.0011.110319T2014Z-110320T0300Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
214 PM MDT SAT MAR 19 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 


* SUMMARY AND TIMING...HIGH WINDS WILL BLOW THROUGH 9 PM MDT THIS
  EVENING. 

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES ON INTERSTATE 25 AND HIGHWAYS 20 26 AND 220.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-200300-
/O.NEW.KRIW.HW.W.0011.110319T2014Z-110320T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
214 PM MDT SAT MAR 19 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL BLOW THROUGH 9 PM MDT THIS
  EVENING. 

* WIND...SOUTHWEST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES ON HIGHWAY 287.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
866 
WWUS75 KRIW 200052
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
652 PM MDT SAT MAR 19 2011


WYZ019-020-200200-
/O.CAN.KRIW.HW.W.0011.000000T0000Z-110320T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
652 PM MDT SAT MAR 19 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

AFTER A BRIEF PERIOD OF HIGH WIND THIS AFTERNOON...THE WINDS HAVE
SUBSIDED TO BETWEEN 20 TO 30 MPH WITH GUSTS TO 45 MPH. THEREFORE
THE HIGH WIND WARNING HAS BEEN CANCELLED. THE WINDS WILL CONTINUE
TO GRADUALLY DECREASE IN SPEED THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 19, 3:19 AM MDT, 10 hours 55 minutes earlier.

Area forecast discussion, Mar 19, 3:19 AM MDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
319 AM MDT SAT MAR 19 2011

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

SOUTHWEST FLOW INCREASING OVER WYOMING AS THE UPPER LOW CONTINUES TO
SPIN OFF THE PAC NW COAST.  SW-NE ORIENTED 100KT JET TO MOVE INTO
WESTERN WYOMING AND EASTERN IDAHO THIS MORNING...SLOWLY DRIFTING
EAST INTO CENTRAL WYOMING THIS AFTERNOON.  THIS WILL BRING WINDY TO
VERY WINDY CONDITIONS TO MUCH OF THE CWA THROUGH TONIGHT.  THE
STRONGEST WINDS SHOULD BE OVER THE SOUTHEAST WIND RIVERS...SOUTHEAST
FREMONT AND NATRONA COUNTIES AND INTO THE SOUTHERN AND EASTERN
BIGHORN MOUNTAINS.  SHOULD NOT SEE HIGH WINDS WITH THIS EVENT.
SHORTWAVE WILL MOVE INTO THE WEST THIS AFTERNOON AND EVENING
BRINGING A QUICK ROUND OF LIGHT SNOW WITH A COUPLE INCHES POSSIBLE
IN THE MOUNTAINS.  LOOKS TO BE POSSIBLY MIXED WITH RAIN IN THE
VALLEYS WITH MILD TEMPERATURES EXPECTED.  LI'S LOOK TO BE NEGATIVE
THIS AFTERNOON SO HAVE INCLUDED ISOLATED THUNDERSTORMS. RIDGE BUILDS
IN BEHIND THIS EVENING'S SHORTWAVE.  WINDS WILL ON THE INCREASE
AGAIN BY SUNDAY AFTERNOON AS THE RIDGE AXIS APPROACHES AND MOVES
THROUGH WITH A INCREASING SOUTHWEST FLOW ALOFT.  A STRONGER JET
MOVES INTO THE SOUTHERN GREAT BASIN SUNDAY NIGHT...MOVING INTO UTAH
BY 12Z MONDAY MORNING.  SEVERAL WEAK/FRAGMENTED SHORTWAVES IN THE
SOUTHWEST FLOW WILL BRING A CHANCE OF SNOW/VALLEY RAIN/SNOW TO THE
WEST SUNDAY AND SUNDAY NIGHT.  LITTLE ACCUMULATION IS EXPECTED.  THE
FLOW BACKS TO THE SOUTH MONDAY MORNING AS THE UPPER LOW OPENS UP AND
SWINGS ONSHORE.  MAIN PORTION OF THE LOW MOVES ACROSS THE SOUTHWEST
MONDAY MORNING...THEN LIFTS INTO UTAH AND NEVADA BY LATE MONDAY
AFTERNOON.  THE NOW NEGATIVELY TILTED TROUGH LIFTS NORTHEAST ACROSS
IDAHO AND WYOMING MONDAY NIGHT.  THIS WILL BRING A PERIOD OF SNOW TO
THE WEST...WITH A CHANCE OF RAIN/SNOW TO AREAS EAST OF THE DIVIDE
MONDAY NIGHT.

.LONG TERM...TUESDAY THROUGH SATURDAY

TUESDAY LOOKS UNSETTLED WITH A CHANCE OF RAIN AND SNOW AT THE
LOWER ELEVATIONS OF THE NORTH WITH A LESSER CHANCE CENTRAL AND
SOUTH. SOME SNOW IN THE MOUNTAINS TUESDAY. BRISK WIND AND COLDER
TUE AS WELL. LINGERING PRECIP OVER THE NORTH ZONES TUE NIGHT
DECREASING AFTER MIDNIGHT. MOSTLY DRY ELSEWHERE. WEDNESDAY STILL
SEEMS DRY FOR MOST PLACES. A WEAK WEATHER SYSTEM PASSES THROUGH
THE REGION WED NIGHT WITH A CHANCE OF PRECIP IN THE WEST AND
SOUTH. THE CENTRAL AND NORTH LOOK TO BE DRY. THURSDAY LOOKS TO BE
DRY CENTRAL AND EAST WITH A LOW CHANCE OF PRECIP IN THE WEST AND
SOUTH DUE TO MOISTURE IN THE FLOW. THE NEXT WEATHER SYSTEM MOVES
INTO THE WESTERN U.S. FRIDAY WITH MOISTURE MOVING INTO WESTERN WY
FRI PM INTO FRI NIGHT. PRECIP SHOULD CROSS THE DIVIDE AFTER MIDNIGHT
FRIDAY NIGHT. SATURDAY WILL BE UNSETTLED WITH A CHANCE OF RAIN AND
SNOW FOR MOST PLACES. TEMPERATURES WILL BE COOLER TUE AND WED. THEN
A LITTLE WARMER THURS AND FRI. BACK TO COLDER ON SATURDAY.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE MORNING WITH SOME DIFFUSE
DUST CARRIED UP FROM THE DESERT SOUTHWEST ACROSS THE REGION.  MOST
OF WYOMING WILL BE IN A WARM SECTOR THIS AFTERNOON AS SURFACE LOW
PRESSURE DEEPENS OVER SOUTH CENTRAL MONTANA.  THIS SETUP WILL BRING
GUSTY SOUTH WIND AT 20-30KT ACROSS MUCH OF THE AREA 20Z SAT-01Z
SUN.  A DISTURBANCE WILL LIFT ACROSS WESTERN WYOMING INTO SOUTHWEST
MONTANA IN THE AFTERNOON AND SPREAD NUMEROUS -SHSN OVER THE WESTERN
MOUNTAINS WITH FREQUENT OBSCURATIONS.  SHSN WILL INCREASE VCNTY
KAFO-KJAC IN THE AFTERNOON WITH MVFR/IFR CONDITIONS PREVAILING AFTER
02Z SUNDAY.  SCT SHSN WITH ACCOMPANYING MVFR/IFR CONDITIONS WILL
ALSO DEVELOP VCNTY KBPI-KPNA AFTER 02Z SUN.

&&

.FIRE WEATHER...

VERY WINDY CONDITIONS EXPECTED ACROSS THE DISTRICT TODAY WITH RH'S
IN THE TEENS AND 20S EAST OF THE DIVIDE.  THE WINDS WILL CONTINUE
THIS EVENING...TAPERING OVERNIGHT.  ISOLATED THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON.  A WEAK DISTURBANCE WILL BRING LIGHT
MOUNTAIN SNOW AND VALLEY RAIN/SNOW TO THE WEST THIS AFTERNOON AND
EVENING.  ANOTHER DISTURBANCE BRINGS ANOTHER CHANCE OF SNOW TO THE
WEST SUNDAY AFTERNOON AND EVENING.  WINDS WILL ALSO INCREASE SUNDAY
AFTERNOON AND EVENING.  A MORE SIGNIFICANT TROUGH WILL MOVE THROUGH
MONDAY NIGHT...BRINGING WIDESPREAD SNOW TO THE WEST AND POSSIBLY TO
AREAS EAST OF THE DIVIDE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...TWB
LONG TERM...AR
AVIATION...AEM
FIRE WEATHER...TWB
Hazardous weather outlook, Mar 19, 5:00 AM MDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT MAR 19 2011

WYZ001>020-022>030-201200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE WEST THIS AFTERNOON.
LIGHTNING WILL BE THE PRIMARY THREAT. SOME BRIEF HEAVY SNOWFALL IS
LIKELY WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW...WITH SNOW FOR
THE MOUNTAINS MONDAY NIGHT AND TUESDAY. THOSE WITH TRAVEL PLANS WILL
WANT TO STAY UPDATED ON THIS STORM AND ITS POTENTIAL FOR SIGNIFICANT
SNOWFALL IN SOME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY LIGHTNING TODAY. THANK YOU.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.